Texas, 2013

Hail and Damaging Winds in Texas, June 3 to 4, 2013

June 3 to 4, 2013 · NWS AMA · 14 events in 3 counties and zones

Severe weather developed over the Texas Panhandle during the evening hours of the 3rd which continued into the early morning hours of the 4th. The rapid succession of two weak mid-level shortwave troughs across the Central Plains provided the large scale lift needed for storm development.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe weather developed over the Texas Panhandle during the evening hours of the 3rd which continued into the early morning hours of the 4th. The rapid succession of two weak mid-level shortwave troughs across the Central Plains provided the large scale lift needed for storm development. At the surface, a warm front had moved north across the Southern Plains earlier in the day as a surface trough developed across the New Mexico Eastern Plains. As the first shortwave moved across the western Oklahoma Panhandle, scattered thunderstorms developed across the central and eastern Oklahoma Panhandle. As these thunderstorms persisted into the late evening hours, thunderstorms moved into the northeastern Texas Panhandle, and transitioned from hail producers to damaging wind producers. During this same time the individual thunderstorms merged into a line and moved to the southeast. This line caused several reports of thunderstorm wind damage across the northeastern Texas Panhandle. By 9 PM CST, the first of two shortwaves had moved into eastern Kansas and sent the associated thunderstorms into western Oklahoma.

Shortly after 11 PM CST, the second shortwave moved across southeastern Colorado and caused a redevelopment of thunderstorms across the Texas Panhandle. This second wave of thunderstorms was fueled by two additional factors: the transport of moisture into the Panhandle from the low level jet and a residual surface boundary situated from southwest to northeast across the Texas Panhandle. Scattered thunderstorms across the northeastern Texas Panhandle quickly formed into a line while a discrete thunderstorm developed over Deaf Smith County. Prior to forming into a line across the northeast, scattered thunderstorms across the northeast would initially produce hail but once formed into a line would transition to producing damaging wind. These thunderstorms took a southeast track which took them into western Oklahoma by midnight of the 4th. The discrete thunderstorm over Deaf Smith County slowly intensified as it moved eastward across the southern Texas Panhandle. As it moved over Armstrong County, it encountered an outflow boundary which caused a brief intensification and a shift in the storm track to the south. The shift in the track took the thunderstorm south of the Texas Panhandle and it remained south of the area before moving into southwestern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 5:34 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 3, 5:34 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT MON JUN 3 2013

.AVIATION...
/00Z TAFS/ AREA OF STRONG TO SEVERE TSRA CURRENTLY MOVING OVER THE
KGUY TERMINALS SHOULD CONTINUE TO MOVE TO THE EAST AND SHOULD BE EAST
OF THE TERMINAL BY 0030Z. BRIEF MVFR VISBYS ARE POSSIBLE WITH THESE
STORMS ALONG WITH VARIABLE THUNDERSTORM WINDS. BEYOND 0030Z...NOT
EXPECTING ANY ADDITIONAL TSRA TO IMPACT ANY OF THE TERMINALS TONIGHT.
SO EXPECT VFR CONDITIONS WITH FEW-SCT HIGH BASED CU THROUGH THE
FORECAST PERIOD. A PRE-FRONTAL TROUGH WILL CAUSE WINDS TO VEER TO THE
NORTHWEST BY 08Z AT KGUY/KDHT AND BY 14Z AT KAMA. PRIOR TO THIS
SOUTHWEST WINDS 20-25 KTS WILL DIMINISH TO AROUND 10 KTS LATER
TONIGHT. THE DRYLINE IS EXPECTED TO PUSH EAST OF THE TERMINALS
TUESDAY FOCUSING ANY CONVECTION OFF TO THE EAST. POSSIBLE FOR TSRA TO
DEVELOP NEAR KGUY BETWEEN 20-00Z BUT CONFIDENCE IN THIS OCCURRING IS
TOO LOW TO MENTION AT THIS POINT IN THE FORECAST.

CLK

&&

.PREV DISCUSSION... /ISSUED 422 PM CDT MON JUN 3 2013/

SHORT TERM...TONIGHT
AFTERNOON DOPPLER RADAR IMAGERY SHOWING CLUSTER OF HIGH BASED
THUNDERSTORMS INITIATING IN SOUTHWESTERN KS...IN CLOSE PROXIMITY TO A
SURFACE LOW IN SOUTHEASTERN CO. THE DRYLINE HAS PUSHED INTO THE
WESTERN OK PANHANDLE BUT CURVES BACK INTO EASTERN NM. STRONG DAYTIME
HEATING AND CONVERGENCE ALONG THE DRYLINE WILL LEAD TO AN EXPANSION
IN STORM COVERAGE. HIGH-RES MODELS HAVE BEEN CONSISTENT IN SHOWING
THE STORMS IN SOUTHWESTERN KS CONGEALING INTO A MCS THAT WILL MARCH
EASTWARD INTO WESTERN OK LATER THIS EVENING WITH ANOTHER CLUSTER OF
STORMS INITIATING IN THE SOUTHEASTERN TX PANHANDLE. THIS CONVECTION
WILL BE AIDED LATER THIS EVENING/TONIGHT BY A STRENGTHENING LOW-LEVEL
JET OVER THE EASTERN TX PANHANDLE/WESTERN OK. DESPITE THE OUTPUT BY
THE HIGH-RES MODELS...MOST NWP GUIDANCE STILL SUGGESTS STORM COVERAGE
A LITTLE FURTHER TO THE WEST SO HAVE BROAD BRUSHED SLIGHT CHANCE POPS
OVER ALL BUT THE SOUTHWESTERN TX PANHANDLE. CONVECTION SHOULD WANE BY
06Z DUE TO INCREASING CINH. LOWS TONIGHT WILL RANGE FROM THE MID 50S
IN THE WESTERN ZONES TO THE MID 60S IN THE SOUTHEASTERN TX PANHANDLE.

LONG TERM...TUESDAY THROUGH SUNDAY
AN UPPER-LEVEL CLOSED LOW WILL SLIDE ACROSS THE NORTHERN PLAINS
TUESDAY AND WILL SEND A COLD FRONT THROUGH THE AREA LATER IN THE DAY.
THE DRYLINE IS EXPECTED TO MIX OUT A LITTLE FURTHER TO THE
EAST BY THE AFTERNOON...WITH DRY SOUTHWEST WINDS OVER MUCH OF THE
AREA. THIS WILL GREATLY LIMIT PRECIP CHANCES SO HAVE GONE AND REMOVED
SLIGHT CHANCE POPS IN THE MORNING. HOWEVER STRONG DAYTIME HEATING
/ALLOWING FOR TEMPS TO CLIMB WELL INTO THE 90S TO AROUND 100 DEGREES/
WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT NEAR THE DRYLINE AFTER 18Z. THE COLD FRONT WILL DROP
SOUTH DURING THE AFTERNOON WHERE IT WILL OVERTAKE THE DRYLINE.
INSTABILITY WILL INCREASE ACROSS THE AREA AS LOW-LEVEL MOISTURE
INCREASES BEHIND THE FRONT. THE UPPER LOW WILL MOVE OVER THE GREAT
LAKES REGION WED WHILE THE COLD FRONT SLIDES SOUTH OF THE PANHANDLES.
ALTHOUGH THE AREA WILL BE DISPLACED FROM SYNOPTIC SCALE PROVIDED BY
THE UPPER LOW AND CONVERGENCE ALONG THE FRONT...UPSLOPE SFC FLOW WILL
MAINTAIN A MOIST AND UNSTABLE AIR MASS. CONVECTION WILL BE TIED TO
THE PASSAGE OF ANY UPPER DISTURBANCES THAT WILL SWING ACROSS THE
PLAINS SOUTH OF THE BASE OF THIS UPPER LOW. DIURNAL HEATING CAN ALSO
CONTRIBUTE TO STORM INITIATION...ALTHOUGH TEMPS WILL BE MUCH COOLER
WITH HIGHS RANGING FROM NEAR 70 IN THE NORTHWEST OK PANHANDLE TO
AROUND 90 IN THE FAR SOUTHEAST TX PANHANDLE.

THE AREA WILL RESIDE UNDER NORTHWEST FLOW ALOFT THURSDAY SO HAVE
MAINTAINED SLIGHT CHANCE POPS OVER MUCH OF THE AREA WITH THE IDEA
THAT ANY CONVECTION DEVELOPING OVER THE HIGHER TERRAIN IN NM CAN MAKE
IT INTO THE PANHANDLES. AN UPPER WAVE WILL MOVE ACROSS THE NORTHERN
PLAINS BY THE WEEKEND. THIS CAN LEAD TO ANOTHER CHANCE FOR SHOWERS
AND THUNDERSTORMS. PRECIP CHANCES SHOULD END SUNDAY AS THE AREA GETS
UNDER THE INFLUENCE OF AN UPPER-LEVEL RIDGE BUILDING OVER THE DESERT
SOUTHWEST. TEMPS WILL BE PLEASANT BEYOND TUESDAY WITH HIGHS IN THE
70S AND 80S.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS EVENING OVER
THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. THE DRYLINE
WILL PUSH INTO THE CENTRAL PANHANDLES TUESDAY...WITH AFTERNOON
RELATIVE HUMIDITY VALUES FALLING TO AROUND 5 TO 15 PERCENT OVER
THE SOUTHERN AND WESTERN TEXAS PANHANDLE. HOWEVER 20 FOOT WINDS
UNDER 15 MPH WILL PRECLUDE ELEVATED AND CRITICAL FIRE WEATHER
CONDITIONS. A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY RESULTING
IN WINDS SHIFTING TO THE NORTH. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL EXIST FOR MUCH OF THE WEEK WHILE AFTERNOON RELATIVE HUMIDITY
VALUES ABOVE 20 PERCENT ARE EXPECTED AREA WIDE BEYOND TUESDAY.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, Jun 3, 2:40 PM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT MON JUN 3 2013

OKZ001>003-TXZ001>020-041100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
340 PM CDT MON JUN 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN
OKLAHOMA AND THE EASTERN TEXAS PANHANDLE UNTIL 11 PM CDT. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND
OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT WITH THE STRONGEST
STORMS EXPECTED TO BE ALONG AND EAST OF A GUYMON TO CLARENDON LINE.
LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS WITH
THESE STORMS.

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE WESTERN
HALF OF THE PANHANDLES UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
SATURDAY NIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ONCE AGAIN
THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
TONIGHT. STORM SPOTTERS SHOULD CONTINUE TO MONITOR THE FORECAST ON A
DAILY BASIS TUESDAY THROUGH SATURDAY...AS SPOTTER ACTIVATION MAY BE
NEEDED ON ONE OR MORE OF THESE DAYS.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS
EVENING.

CLK

In the hours before

Local storm report, Jun 3, 5:34 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             GUYMON                  36.69N 101.48W
06/03/2013  M0.88 INCH       TEXAS              OK   PUBLIC

&&

EVENT NUMBER AMA1300551

FENNER
Local storm report, Jun 3, 5:36 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             GUYMON                  36.69N 101.48W
06/03/2013  M1.00 INCH       TEXAS              OK   PUBLIC

&&

EVENT NUMBER AMA1300552

FENNER
Local storm report, Jun 3, 6:17 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
717 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             1 N GUYMON              36.70N 101.48W
06/03/2013  E0.88 INCH       TEXAS              OK   PUBLIC

            RELAYED VIA NSSL

&&

EVENT NUMBER AMA1300553

SPENCER
Local storm report, Jun 3, 6:26 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
726 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     1 W HOOKER              36.86N 101.23W
06/03/2013  M58 MPH          TEXAS              OK   MESONET

&&

EVENT NUMBER AMA1300554

EA
Special weather statement, Jun 3, 6:34 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT MON JUN 3 2013

OKZ002-040100-
TEXAS OK-
734 PM CDT MON JUN 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS COUNTY UNTIL 800 PM
CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF ADAMS...OR 19 MILES SOUTHWEST OF
LIBERAL...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BAKER...              ADAMS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3695 10095 3692 10094 3674 10095 3673 10118
      3691 10120
TIME...MOT...LOC 0034Z 262DEG 10KT 3681 10109

SCHNEIDER
Local storm report, Jun 3, 7:06 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             4 NNE BRYANS CORNER     36.67N 100.79W
06/03/2013  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

            REPORTS QUARTER SIZED AND BIGGER HAIL... BUT NO EXACT
            SIZE AVAILABLE

&&

EVENT NUMBER AMA1300555

SPENCER

The radar

The Dodge City radar (KDDC), 155 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Ochiltree

When
June 3, 7:41 PM CST to 7:42 PM CST
Where
Ochiltree County, 5.71 mi ENE of Twichell
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.470, -100.630

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm approached Booker it produced a downburst. The Ochiltree County Sheriff's Office reported that power poles and power lines were blown down 1 mile north of Huntoon (Ochiltree County). This thunderstorm would continue a southeastern track across the county.

Thunderstorm Wind, Ochiltree

When
June 3, 7:43 PM CST to 7:44 PM CST
Where
Ochiltree County, 9.67 mi ENE of Twichell
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.460, -100.550

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm approached Booker it produced a downburst. The Booker Fire Department (Lipscomb County) reported that a 20 foot by 30 foot pole barn was turn upside down 1 mile northwest of Booker (Ochiltree County). This thunderstorm would continue a southeastern track across the county.

Thunderstorm Wind, Lipscomb

When
June 3, 7:45 PM CST to 7:46 PM CST
Where
Lipscomb County, 0.89 mi NE of Booker
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.460, -100.520

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm approached Booker (Lipscomb County) it produced a downburst. The Booker Fire Department reported a center pivot irrigation system on the northeast side of town had been blown over. This thunderstorm would continue a southeastern track across the county.

Thunderstorm Wind, Lipscomb

When
June 3, 7:45 PM CST to 7:46 PM CST
Where
Lipscomb County, 0.89 mi NW of Booker
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
36.460, -100.540

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm approached Booker (Lipscomb County) it produced a downburst. A member of the public reported that an 18 inch diameter tree branch had been broken off a tree at their residence (Lipscomb County). This thunderstorm would continue a southeastern track across the county.

Thunderstorm Wind, Lipscomb

When
June 3, 7:48 PM CST to 7:49 PM CST
Where
Lipscomb County, 3.5 mi S of Booker
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.400, -100.540

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm moved south of Booker (Lipscomb County) it produced a downburst. The Booker Fire Department (Lipscomb County) reported a 28 foot camper trailer had been rolled over by the wind. The camper broke apart as it rolled over. This thunderstorm would continue a southeastern track across the county.

Thunderstorm Wind, Lipscomb

When
June 3, 7:52 PM CST to 7:53 PM CST
Where
Lipscomb County, 6.93 mi S of Booker
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.350, -100.540

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm moved south of Booker (Lipscomb County) it produced a downburst. The Booker Fire Department (Lipscomb County) reported a 4 to 6 inch tree limb was broken off of an healthy tree 7 miles south of Booker (Lipscomb County). This thunderstorm would continue a southeastern track across the county.

Hail, Lipscomb

When
June 3, 8:13 PM CST to 8:16 PM CST
Where
Lipscomb County, 2.8 mi NNW of Darrouzett to 2.02 mi NNE of Darrouzett
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
36.464, -100.347

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm approached Darrouzett (Lipscomb County) a sheriff's deputy reported golfball (1.75 inch) hail on Farm-to-Market Road 2248 one mile north-northeast of Darrouzett (Lipscomb County). This thunderstorm would continue a southeastern track across the county.

Hail, Lipscomb

When
June 3, 8:30 PM CST to June 4, 8:33 PM CST
Where
Lipscomb County, 3.27 mi WSW of Darrouzett to 3.57 mi SSE of Darrouzett
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.404, -100.369

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm moved across Darrouzett (Lipscomb County) a trained storm spotter reported golfball (1.75 inch) hail on Farm-to-Market Road 2172 four miles south of Darrouzett (Lipscomb County). This thunderstorm would continue a southeastern track across the county.

Hail, Lipscomb

When
June 3, 8:30 PM CST to 8:33 PM CST
Where
Lipscomb County, 2.01 mi WNW of Follett to 0.44 mi ESE of Follett
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.437, -100.165

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm moved over the city of Follett (Lipscomb County) a trained storm spotter reported penny (0.75 inch) size hail. This thunderstorm would continue a southeastern track across the county.

Thunderstorm Wind, Lipscomb

When
June 3, 8:30 PM CST to 8:32 PM CST
Where
Lipscomb County, 0.69 mi S of Follett
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.420, -100.130

A thunderstorm that developed over western Beaver County during the evening hours of the 3rd took a southeast track into the northeastern Texas Panhandle. As the thunderstorm moved across the city of Follett (Lipscomb County) it produced an isolated downburst. A trained storm spotter reported shingles blown off the roof and portions of a wooden fence blown down one mile south-southeast of Follett (Lipscomb). This thunderstorm would continue a southeastern track across the county.

Hail, Lipscomb

When
June 3, 11:28 PM CST to 11:30 PM CST
Where
Lipscomb County, 1.62 mi WNW of Booker to 0.84 mi NNE of Booker
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.460, -100.556

A line of thunderstorms developed across the northeastern Texas Panhandle shortly after 11 PM CST on the 3rd. This line quickly strengthened as it moved to the east. While this line was over Booker (Lipscomb County) a trained storm spotter reported golfball (1.75 inches) on Farm-to-Market Road 1265. This line continued to move to the east across the Panhandle and entered western Oklahoma shortly after midnight on the 4th.

Hail, Lipscomb

When
June 3, 11:38 PM CST to 11:40 PM CST
Where
Lipscomb County, 0.61 mi N of Booker to 0.91 mi NE of Booker
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.459, -100.529

A line of thunderstorms developed across the northeastern Texas Panhandle shortly after 11 PM CST on the 3rd. This line quickly strengthened as it moved to the east. As this line moved east of Booker (Lipscomb County) the Booker Fire Chief reported penny (0.75 inches) and frequent lightning. The lightning caused power to flicker a couple times at the fire house. This line continued to move to the east across the Panhandle and entered western Oklahoma shortly after midnight on the 4th.

Thunderstorm Wind, Lipscomb

When
June 3, 11:55 PM CST to 11:56 PM CST
Where
Lipscomb County, 8.26 mi SW of Lipscomb
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.160, -100.390

A line of thunderstorms developed across the northeastern Texas Panhandle shortly after 11 PM CST on the 3rd. This line quickly strengthened as it moved to the east. While this line was over Lipscomb (Lipscomb County) the Booker Fire Chief reported that a downburst had blown over outhouse buildings in the Wolf Creek Area (Lipscomb County). This line continued to move to the east across the Panhandle and entered western Oklahoma shortly after midnight on the 4th.

Thunderstorm Wind, Armstrong

When
June 4, 1:51 AM CST to 1:52 AM CST
Where
Armstrong County, 15.24 mi S of Goodnight
Measured
55 kt (63 mph) measured gust
Reported by
Broadcast Media
Coordinates
34.810, -101.180

A discrete thunderstorm developed across the southwestern Texas Panhandle during the early morning hours of the 4th. This storm moved to the east across the southern Texas Panhandle. As the storm reached Armstrong County, the thunderstorm encountered an outflow from a line of thunderstorms across the northeastern Texas Panhandle. This caused the thunderstorm to briefly strengthen and produced a 63 mph downburst which was measured by the KVII schoolnet site 15 miles south of Goodnight (Armstrong County). After producing this gust the thunderstorm weakened and moved to the south. This further southern position placed it south of the Texas Panhandle.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460930, 460931, 460932, 460933, 460934, 460935, 461033, 461034, 461035, 461036, 461039, 461040, 461041, 461042.